MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; HIP PROSTHESIS

BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Metal Related Pathology (4530)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a revision approximately four (4) years after initial left total hip arthroplasty.During the revision some metallosis was noted within the soft tissues, acetabular liner was fragmented, the head had significant metal like wear, and one screw was prominent of 0.5mm within the acetabulum.The head, liner, taper, and ringloc were replaced and the prominent screw was removed.The joint was irrigated without debridement and the surgery was completed without complications.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: associated products: item reference: ep-105790, item name: epoly 36mm +5 rglc lnr hw sz23, item lot:315070.Item reference: 103533, item name: ti low profile screw 6.5x30mm, item lot:590690.Item reference: 650-1066, item name: cer opt type 1 tpr sleve 0mm, item lot:2946658.Item reference: pt-116054, item name: regen/rnglc+ ltd 54mm sz 23, item lot:497840.Item reference: 103533, item name: ti low profile screw 6.5x30mm, item lot:590690.Item reference: 51-103090, item name: tprlc 133 type1 pps so 9x137mm, item lot:6137664.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d2, d4, d9, g1, g3, g6, h1, h2, h3, h6, h10 visual examination of the provided pictures identified discoloration on the ceramic head was likely caused by metal transfer due to contact between the head and the metal shell after liner fracture.No obvious damage or failure could be identified to the sleeve from the photograph provided.A review of the device manufacturing records confirmed no abnormalities or deviations.Devices are used for treatment.Medical records were not provided.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CER BIOLOXD OPTION HD 36MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17215615
Report Number3002806535-2023-00212
Device Sequence Number3023499
Product Code LZO
UDI-Device Identifier00887868271397
UDI-Public(01)00887868271397(17)280829(10)2948089
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-1057
Device Lot Number2948089
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age57 YR
Patient SexFemale